MAUDE Adverse Event Report: ALPHATEC SPINE INC POLYAXIAL SCREWDRIVER, NI (STAINLESS STEEL); ALPHATEC NAVIGATION SURGICAL INSTRUMENTS

ALPHATEC SPINE INC POLYAXIAL SCREWDRIVER, NI (STAINLESS STEEL); ALPHATEC NAVIGATION SURGICAL INSTRUMENTS
Model Number 87771
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the returned polyaxial screwdriver found that the distal tip had fractured and became separated from the instrument.Inspection under magnification revealed circular fracture lines indicative of a torsional overload.Alphatec spine navigated reusable instruments are intended to be used during the preparation and placement of alphatec screws during spinal surgery to assist the surgeon in precisely locating anatomical structures in either open or minimally invasive procedures.
 
Event or Problem Description
The hex tip of the screwdriver sheared off into the head of a polyaxial screw.The fracture occurred about halfway into insertion.The detached section was removed to allow the use of another driver to completely seat the screw.There was no patient injury.

Brand Name
POLYAXIAL SCREWDRIVER, NI (STAINLESS STEEL)
Common Device Name
ALPHATEC NAVIGATION SURGICAL INSTRUMENTS
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key8353964
Report Number2027467-2019-00004
Device Sequence Number11063781
Product Code OLO
UDI-Device Identifier00190376002965
UDI-Public(01)00190376002965(10)7825203R1R2
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number87771
Device Catalogue Number87771
Device Lot Number7825203R1R2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2019
Initial Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR